Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Developed severe allergic reaction to protamine after open heart surgery. What is the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1303 Questions
I developed a severe allergic reaction to protamine . This reaction occurred during open hesrt surgery . If I did ever need open hesrt surgery again how would this be dealt with
Posted Thu, 5 Dec 2013 in Valvular Heart Disease
Answered by Dr. Alekhya 24 hours later
Brief Answer: Vit K is another antidote for Heparin. Detailed Answer: Hello, I have gone through your query and understood your concern. Protamine sulfate is used as reversal of Heparin. If you are allergic to protamin, intravenous use of VITAMIN K would also be useful as antidote for Heparin. Hope it helped you. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiac Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor